Hail, Pasco
- When
- May 28, 3:15 PM EST
- Where
- Pasco County, 1.95 mi ENE of Worthington Gardens
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.190, -82.370
Pictures received from public of quarter size hail.
Sea breeze Thunderstorm produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Sea breeze Thunderstorm produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 28, 12:58 PM EST, 2 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 158 PM EDT Thu May 28 2020 .DISCUSSION... Strong stacked ridging resides over the Western Atlantic. Meanwhile, a closed upper level trough currently over Arkansas will lift northeast and merge with a secondary trough digging over the Great Lakes region. For today, the low level ridge axis will be over SWFL with weak southerly/southwesterly flow over the area. Abundant moisture (PWAT values above 90th percentile) near 2.00 inches will provide us with with a well primed environment for heavy rain. Dewpoints in the mid to upper 70s and strong surface heating will result in mixed-layer CAPE near the max moving average for late May. This afternoon, enhanced surface convergence along the sea breeze boundaries will fire off scattered to numerous showers and thunderstorms likely along a line extending from Sumter to eastern Lee county. Storm motion/evolution will then begin to take on their typical outflow driven propagation with some storms likely surviving well into the late evening hours. Nevertheless, highs in the low 90s, dewpoints in the mid to upper 70s (making it feel in excess of 100 degrees), and afternoon thunderstorms will give us good taste of summer. Tomorrow, surface ridging will build slightly and move north, bringing more of a southerly/southeasterly flow to our area. This will favor rain chances a little bit farther west towards the I-75 corridor. By Saturday, 1000mb-700mb flow becomes light and variable so initial storm development will be favored across the spine of the peninsula. Later on Saturday, a weak upper level trough stretched across the panhandle through the carolinas will push eastward. At the surface, an associated weak frontal boundary will sag south into the Big Bend of FL by Sunday morning. Westerly low-level flow will usher in relatively drier air which will limit rain and thunderstorm coverage some, especially for our western counties. This front will be very weak and nearly stalled out across our area on Sunday before very broad surface high pressure builds across the eastern half of the CONUS. This reinforcing high pressure will push it south-southwestward as a backdoor front. This will bring breezy easterly winds to the area by Monday Night or Tuesday and much drier air. Model difference vary somewhat as to whether the drier air will fully make it south of the area. At this time, there will still be some rain chances south of I-4 through mid-week but we can expect less oppressive dewpoints and high temps in the upper 80s. && .AVIATION... Scattered to numerous thunderstorms will continue to develop this afternoon with VCTS indicated at all terminals and prevailing southwest winds. MVFR TEMPO cigs/vsby have been introduced to all TAF sites for thunderstorms, with the exception of TPA, PIE, and SRQ. Showers/thunderstorms will push westward later this evening. Mostly VFR conditions with light and variable winds return tonight. LAL may see a period of MVFR or perhaps IFR cigs overnight, however. && .MARINE... Southerly winds turning onshore today with the sea breeze development. Showers and storms may push back west over the waters later this evening. Otherwise, surface high pressure will continue to build over the Gulf waters keeping mostly calm seas and tranquil boating conditions through Monday. However, isolated to scattered showers and thunderstorms each day will be capable of producing frequent lightning, locally gusty winds, and rough seas. && .FIRE WEATHER... Ample moisture will preclude any major fire weather concerns through the weekend with overall weak winds. Daily afternoon showers and thunderstorms will be capable of frequent lightning and gusty winds from outflow boundaries. && .Preliminary Point Temps/PoPs... TPA 74 89 75 89 / 30 60 20 40 FMY 73 91 74 89 / 50 60 30 40 GIF 72 89 72 88 / 40 70 20 70 SRQ 73 89 74 88 / 30 40 20 30 BKV 70 90 70 90 / 30 60 20 50 SPG 74 90 75 89 / 20 50 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...42/Norman DECISION SUPPORT...74/Wynn
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
247 PM EDT Thu May 28 2020
FLZ043-281930-
Sumter FL-
247 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMTER COUNTY UNTIL
330 PM EDT...
At 247 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lady Lake to near Bushnell. Movement was
east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Center Hill, Webster, Coleman,
Adamsville, Wahoo, Tarrytown, Sumterville and Oxford.
LAT...LON 2851 8196 2854 8209 2863 8221 2872 8219
2896 8202 2896 8196
TIME...MOT...LOC 1847Z 275DEG 8KT 2890 8196 2863 8211
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
313 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 ENE WILDWOOD 28.89N 81.97W
05/28/2020 E0.25 INCH SUMTER FL PUBLIC
PEA SIZE HAIL REPORTED IN THE VILLAGES.
&&
TFSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
340 PM EDT Thu May 28 2020
FLZ043-248-249-282030-
Inland Hernando FL-Inland Pasco FL-Sumter FL-
340 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...EASTERN
PASCO AND SOUTHEASTERN HERNANDO COUNTIES UNTIL 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Bushnell to near
Zephyrhills West. These storms were nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Zephyrhills, Dade City, Bushnell, St. Leo, Zephyrhills West,
Zephyrhills North, Zephyrhills South, Wesley Chapel South, Ridge
Manor, San Antonio, Center Hill, Webster, Saint Leo, Zephyrhills
Municipal Airport, Wesley Chapel, Tarrytown, Richland, Blanton,
Lacoochee and Dade City North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2870 8211 2876 8195 2831 8196 2831 8199
2832 8202 2832 8205 2826 8206 2826 8211
2819 8211 2818 8212 2818 8238
TIME...MOT...LOC 1939Z 273DEG 3KT 2859 8203 2827 8223
TBWThe Tampa radar (KTBW), 54 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 hail. Local standard time, as filed.
Pictures received from public of quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 883970.